Alert archive / Maryland / Areal Flood Advisories in 2012

Areal Flood Advisory 124, NWS Philadelphia/Mount Holly

August 2, 2012Caroline County, Maryland

NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 2, 2012, 6:36 PM EDT for Caroline County, Maryland. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 6:36 PM EDT (22:36 UTC)
Expired
Aug 2, 2012, 8:47 PM EDT
In force
2 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

County Caroline County, MD

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1377 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WGUS81 KPHI 022236
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
636 PM EDT THU AUG 2 2012

MDC011-030130-
/O.NEW.KPHI.FA.Y.0124.120802T2236Z-120803T0130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAROLINE MD-
636 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  CENTRAL CAROLINE COUNTY IN EASTERN MARYLAND...

* UNTIL 930 PM EDT

* AT 632 PM EDT CONTINUED HEAVY RAIN WITH EMBEDDED THUNDERSTORMS ARE 
MOVING ACROSS THE ADVISED AREA. WEATHER SERVICE DOPPLER RADAR 
RAINFALL ESTIMATES SHOW NEARLY 2 INCHES HAVE FALLEN JUST SOUTH OF 
THE GREENSBORO AREA IN THE PAST HOUR. THESE STORMS ARE SLOWLY MOVING 
TO THE EAST AT AROUND 5 MPH AND COULD PRODUCE AN ADDTIONAL INCH OF 
RAIN IN THE NEXT HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3883 7588 3901 7589 3901 7574 3895 7574
      3895 7572 3883 7572

$$

HEAVENER
1 follow-up statement
324 
WGUS81 KPHI 030047
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
847 PM EDT THU AUG 2 2012

MDC011-030057-
/O.CAN.KPHI.FA.Y.0124.000000T0000Z-120803T0130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAROLINE MD-
847 PM EDT THU AUG 2 2012

...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
CENTRAL CAROLINE COUNTY...

LAT...LON 3883 7588 3901 7589 3901 7574 3895 7574
      3895 7572 3883 7572

$$

HEAVENER

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 2, 6:34 PM EDT, 2 minutes earlier.

Area forecast discussion, Aug 2, 6:34 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
634 PM EDT THU AUG 2 2012

.SYNOPSIS...
WEAK HIGH PRESSURE WILL MOVE OFF TO THE EAST TONIGHT. A FRONTAL
BOUNDARY WILL APPROACH FROM THE NORTHWEST ON FRIDAY BUT REMAIN
JUST NORTH OF THE AREA BEFORE LIFTING NORTH ON SATURDAY. A COLD
FRONT WILL CROSS THE AREA LATE SUNDAY INTO MONDAY, BECOMING SEMI
STATIONARY THROUGH AROUND MIDWEEK. HIGH PRESSURE WILL BUILD ACROSS
TO THE NORTH OF THE AREA ON TUESDAY. ANOTHER FRONTAL BOUNDARY IS
EXPECTED TO MOVE THROUGH THE REGION AROUND THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
INTO EARLY THIS EVENING, THE CONVECTION THAT HAS BEEN ABLE TO
GENERATE SEEMS BEST TIED TO THE GFS'S 850MB THETA E RDG WHICH IS
FORECAST TO SLIDE EAST SOUTHEAST. THERE IS A FORECAST AND OBSERVED
ACARS CAP IN PLACE IN PHL AND PLACES FARTHER TO THE NORTHEAST, SO
WE WE HAVE MAINTAINED ISOLATED POPS OVER CENTRAL AND SOUTHERN
DELAWARE, THE ADJACENT COASTAL WATERS AND THE ADJACENT COUNTIES OF
NORTHEASTERN MARYLAND UNTIL SUNSET.

AS FOR TONIGHT WE ARE EXPECTING MOSTLY CLEAR SKIES. WE MIGHT GET
SOME CIRRUS DEBRIS FROM THE GREAT LAKES CONVECTION. WE ARE
EXPECTING LESS FOG COVERAGE NOW THAT WE ARE A DAY REMOVED FROM THE
PRECIPITATION. NO PATCHY FOG HAS BEEN INCLUDED FOR NOW. MIN TEMP
FORECAST BASED ON LIGHT WINDS AND NOT MUCH SKY COVER LEANS TOWARD
NAM MOS OVERALL AS ITS COOLER IN OUTLYING AREAS AND WARMER IN
URBANIZED LOCALES AND AT THE COAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS PER THE HEAT: WE WERE ON THE EDGE OF FOR BOTH CRITERIA AND
CONFIDENCE LEVEL AS WE HAVE ISSUED AN ADVISORY FOR URBANIZED
LOCATIONS. WAS HOPING TO GLEAN A PREFERENCE IN THE GFS VS WRF-NMMB
(WHICH ARE 3C APART AT 925MB TOMORROW AFTN AT PHL) OFF THE
INITIALIZATION, BUT BOTH WERE PRETTY CLOSE. FROM THEN THEY DIVERGE
WITH MAYBE SOME OF THE UPGRADE BOUNDARY LAYER ISSUES (HIGHER
INITIALIZED SPECIFIC HUMIDITIES) STILL SHOWING A COOLING EFFECT.
(THIS IS ALSO POSSIBLY WHY THE GFS .01 ISOHYET BIAS HAS DEPROVED
SINCE 5/22). TAKING THE GFS SOUNDING MAXT TEMP MACRO AS IS, BRINGS
MID 90S INTO PHL. THAT'S THE TEMPS. AS FOR THE DEW POINTS. REALLY
OPPRESSIVE MID 70S DEWS ARE STILL IN NC. WHILE WE WILL HAVE AN
ONSHORE FLOW INTO THIS EVENING EAST, UPWIND DEW POINTS ELSEWHERE
WERE NOT RELATIVELY HIGH. OUR ADJMAV/MET PROCEDURES LOWER THE DEW
POINTS VS STAT GUIDANCE, ESPECIALLY THE NAM WHICH TAKES US AGAIN
NEAR THE EDGE OF THE 100F HEAT INDEX. GIVEN WE SHOULD HAVE A
MOSTLY SUNNY DAY, WE HAVE OPTED FOR THE HIGHER STAT GUIDANCE MAX
TEMPS. OVERALL THE OUTCOME FOR TOMORROW WILL HAVE A DOMINO EFFECT
ON HEAT HEADLINES FOR THIS WEEKEND (ADVISORIES VS WARNINGS) IN
URBANIZED AREAS.

FOR PLACES JUST NORTH OF THE PHL METRO AREA WHERE THE HEAT INDEX
VALUE FOR HEAT ADVISORIES START AT 100F, AFTER COLLABORATING WITH
NEIGHBORING OFFICES, WE ARE EXPECTING HI VALUES TO REACH THE UPPER
90S, JUST SHORT FOR HEAT HEADLINES. PLACES FARTHER TO THE SOUTH
SHOULD NOT NEAR THEIR HEAT INDEX VALUES (105F) NEEDED FOR
ADVISORIES. STAT GUIDANCE HAS BEEN PRETTY CONSISTENT OF HAVING
FRIDAY AS THE HOTTEST OF THE THREE ENSUING DAYS WITH MAX TEMPS. IF
TRUE, DAILY RECORDS MAY NOT BE BROKEN IN THIS HOT SPELL. ON FRIDAY
BASED ON FCST MAX TEMPS, MOST PLACES SHOULD FALL A COUPLE OF
DEGREES SHORT. AS FOR MAX TEMPS IN GENERAL, WE ARE CLOSER TO NAM
MOS THAN GFS MOS.

AS PER CONVECTION, THE LATEST MESOSCALE AND SYNOPTIC SCALE MODELS
ARE PRETTY WELL COLLABORATED THAT THROUGH THE AFTERNOON, THE
GREATEST THERMODYNAMIC INSTABILITY AND FORECAST CONVERGENCE (AS
WELL AS H2.5 JET LOCATION) IS EXPECTED TO REMAIN NORTH OF OUR CWA.
THE ONLY PLACE WHERE THERE IS SOME COLLABORATION LATE IS IN THE
POCONOS AND WHERE OUR HIGHEST POPS WILL BE CENTERED. ELSEWHERE WE
HAVE THE CONUNDRUM OF VERY HIGH FORECAST CAPES, BUT AN EXTREMELY
THIN LAYER OF LOW LEVEL MOISTURE ABOVE THE SURFACE. LIKE TODAY, WE
ARE EXPECTING COVERAGE TO BE TOO SPARSE TO INCLUDE AT THIS TIME.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
WITH THE BERMUDA HIGH SITTING OFF THE ATLANTIC COAST, WE SEE SOME
MORE WARM AND HUMID AIR REMAIN ACROSS OUR REGION.

ON SATURDAY, WE SHOULD WARM A BIT AT THE SURFACE AND SEE HIGHS
RISE INTO THE LOWER 90S. THE DIFFICULTY IN THE TEMPERATURE
FORECAST LIES WITH THE FRONT DROPPING SOUTHWARD INTO THE REGION.
IF IT PUSHES FAR ENOUGH SOUTH, WE SHOULD SEE A BIT OF COOLING,
WHICH WILL HELP TO KEEP US A LITTLE BIT COOLER AND LESS HUMID THAN
WE EXPECT FOR FRIDAY. FOR NOW WE DO NOT ANTICIPATE THE NEED FOR A
HEAT HEADLINE FOR SATURDAY AS THE HEAT INDEX VALUES CURRENTLY LOOK
TO FALL SHORT OF 100 BY A COUPLE OF DEGREES.

TEMPERATURES ON SUNDAY START TO RISE AGAIN AS WE ARE WARM
SECTORED AHEAD OF THE APPROACHING COLD FRONT. 850MB TEMPS ARE
AROUND 20C, WHICH TRANSLATE TO LOW TO MID 90S AT THE SURFACE. WITH
DEWPOINTS STILL IN THE 70S, IT LOOKS TO BE A HOT AND HUMID KIND OF
DAY. HEAT HEADLINES MAY BE NEEDED FOR SUNDAY AS HEAT INDEX VALUES
WILL BE AROUND 100 THROUGH THE PHILLY METRO AREA.

MONDAY THROUGH THURSDAY WILL SEE TEMPERATURES SLIGHTLY COOL AS
SOME COOLER AND DRIER AIR MOVES INTO THE AREA BEHIND THE COLD
FRONTAL PASSAGE AND SURFACE HIGH PRESSURE BUILDS ACROSS TO THE
NORTH OF THE AREA.

OVERALL, AN UNSETTLED PATTERN WILL EXIST THROUGH THE EXTENDED
PERIOD WITH SHOWERS AND THUNDERSTORMS POSSIBLE NEARLY EVERY DAY.
THE BEST CHANCES FOR CONVECTION ARE ON SUNDAY AND MONDAY, IN
ASSOCIATION WITH THE APPROACHING COLD FRONT AND ITS PASSAGE
THROUGH OUR AREA. THE FRONT THEN STALLS ACROSS OUR AREA OR AT
LEAST NEARBY AND HANGS AROUND THROUGH WEDNESDAY. ANOTHER COLD
FRONT IS THEN FORECAST TO MOVE THROUGH ON THURSDAY. AS HAS BEEN
THE CASE LATELY, PRECIPITABLE WATER VALUES REMAIN AROUND 2 INCHES,
WHICH INDICATES THAT HEAVY RAIN WILL ONCE AGAIN BE A THREAT IN ANY
STORM.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TONIGHT GENERALLY CLEAR SKIES ARE FORECAST EXCEPT FOR SOME CIRRUS
FROM THE GREAT LAKES TSTMS. WHAT WINDS THERE ARE SHOULD BE LIGHT
AND MAINLY FROM THE SOUTH. MOST TERMINALS SHOULD BECOME MVFR
TOWARD MORNING IN FOG. MORE RURAL AIRPORTS AS WELL AS OUR MORE
RURAL TERMINALS MIGHT ALSO GO TO IFR AROUND SUNRISE. CONFIDENCE
OVERALL IS AVERAGE, BUT NOT HIGH ENOUGH TO INCLUDE IN ANY TERMINAL
FORECASTS AS A PREVAILING GROUP PER THIS ISSUANCE.

MORE VFR CONDITIONS ARE THEN FORECAST FOR FRIDAY. ANY EVENTUAL
CONVECTION SHOULD NOT ARRIVE BEFORE 18Z (AND 00Z AT KPHL). WINDS
SHOULD BE MAINLY FROM THE SOUTHWEST AT SPEEDS REACHING CLOSE TO 10
KTS BY LATE IN THE MORNING.

OUTLOOK...
FRI NIGHT...VFR CONDITIONS EXPECTED. SLIGHT CHANCE FOR A SHOWER
OR THUNDERSTORMS DURING THE EVENING.

SAT THROUGH SUN NIGHT...MAINLY VFR CONDITIONS EXPECTED WITH
SCATTERED SHOWERS AND THUNDERSTORMS MAINLY IN THE AFTERNOON AND
EVENING.

MON...VFR CONDITIONS DETERIORATING THROUGH THE DAY AS A COLD
FRONT MOVES INTO THE AREA. SHOWERS AND THUNDERSTORMS ARE LIKELY TO
MOVE THROUGH THE TERMINALS DROPPING CONDITIONS TO MVFR, POSSIBLY
IFR, AT TIMES. CONFIDENCE IS AVERAGE.

TUE...VFR CONDITIONS EXPECTED. SLIGHT CHANCE FOR SOME SHOWERS OR
THUNDERSTORMS, MAINLY IN THE LATE AFTERNOON OR EVENING. CONFIDENCE
IS AVERAGE.

&&

.MARINE...
CONDITIONS ON THE WATERS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS THROUGH FRIDAY. WE WILL SEE THE DELAWARE BAY FLOW
DIMINISH LATER THIS EVENING. OTHERWISE A GENERALLY SOUTHERLY FLOW
WILL PERSIST INTO FRIDAY WITH MOST SUSTAINED WINDS LESS THAN 15
KNOTS AND MOST SEAS THREE FEET OR LESS.

OUTLOOK...
CONDITIONS START OUT SUB-ADVISORY LEVELS FOR FRIDAY NIGHT AND
THROUGH EARLY SUNDAY. THE GRADIENT STARTS TO TIGHTEN UP BETWEEN
THE HIGH TO OUR EAST AND APPROACHING LOW PRESSURE TO OUR WEST.
THIS GRADIENT WILL INCREASE SEAS AND SMALL CRAFT ADVISORIES LOOK
POSSIBLE ON SUNDAY AND MONDAY. WINDS WILL BE SOUTHERLY AND START
TO PICK UP LATE SUNDAY INTO MONDAY AS THE GRADIENT INCREASES AS
THE COLD FRONT STARTS TO MOVE INTO THE REGION. GUST UP TO 25-30
KNOTS ARE EXPECTED LATE SUNDAY NIGHT BUT SHOULD START TO SUBSIDE
DURING THE DAY ON MONDAY.

SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE FORECAST,
WHICH MAY CAUSE LOCALLY HIGHER WINDS AND SEAS.

&&

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES BOUNCED UP TO AROUND +0.75 THIS MORNING ON THE
OCEANFRONT. THE BREEZE UP DELAWARE BAY IS PROVIDING A
SOUTHEASTERLY PUSH THERE. THIS APPEARS ENOUGH NOW TO POSSIBLY GET
SOME COASTAL AND BAY POINTS JUST TO MINOR TIDAL FLOODING LEVELS.
WE WILL NOT GO UP TO PHILADELPHIA AS THEY FELL A COUPLE OF TENTHS
SHORT OF THAT THRESHOLD LAST NIGHT. WE HAVE ISSUED A STATEMENT.
THE ASTRONOMICAL TIDE DROPS OFF ON FRIDAY IS AROUND TWO TENTHS OF
A FOOT. THIS SHOULD BE ENOUGH TO KEEP US BELOW MINOR TIDAL
FLOODING THRESHOLDS AT THAT TIME.

&&

.RIP CURRENTS...
AFTER HEARING REPORTS FROM OUR BEACH NETWORK, WE UPDATED THE SURF
FORECAST FOR MODERATE RISK OF RIP CURRENTS FOR THE REST OF TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR PAZ067>071.
NJ...HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR NJZ015-017>019.
DE...HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MEOLA
NEAR TERM...GIGI/IOVINO
SHORT TERM...GIGI
LONG TERM...MEOLA
AVIATION...GIGI/MEOLA
MARINE...GIGI/MEOLA
TIDES/COASTAL FLOODING...GIGI
RIP CURRENTS...GIGI
Hazardous weather outlook, Aug 2, 3:41 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
341 PM EDT THU AUG 2 2012

NJZ001-007>010-012-PAZ054-055-060>062-031945-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-
341 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ067>071-031945-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
341 PM EDT THU AUG 2 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MINOR TIDAL FLOODING IS POSSIBLE IN THE LOWER DELAWARE RIVER
TOWARD THE BAY TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT INDEX VALUES WILL APPROACH 100 DEGREES SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-031945-
CECIL-
341 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MINOR TIDAL FLOODING IS POSSIBLE IN THE LOWER DELAWARE RIVER
TOWARD THE BAY TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT INDEX VALUES WILL APPROACH 100 DEGREES FRIDAY AND SATURDAY
AND MAY REACH 100 DEGREES SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ013-014-016-020>027-031945-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
341 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MINOR TIDAL FLOODING IS POSSIBLE TONIGHT ALONG RARITAN BAY, THE
DELAWARE AND NEW JERSEY OCEAN FRONT AND IN DELAWARE BAY. NO TIDAL
ISSUES ARE EXPECTED ON OUR SIDE OF CHESAPEAKE BAY.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT INDEX VALUES MAY APPROACH 100 DEGREES FRIDAY...SATURDAY AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-031945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
341 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 3:06 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
306 PM EDT THU AUG 2 2012

DEZ003-004-022000-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
306 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT SUSSEX COUNTY...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF GEORGETOWN...MOVING SOUTHEAST
AT 5 MPH. THE THUNDERSTORM WILL BE NEAR FRANKFORD AROUND 320 PM AND
SELBYVILLE AROUND 350 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3845 7535 3845 7540 3848 7544 3859 7537
      3852 7507 3844 7511 3844 7535

FORECASTER: HEAVENER
Special weather statement, Aug 2, 4:01 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
401 PM EDT THU AUG 2 2012

DEZ003-004-022100-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
401 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF GEORGETOWN...MOVING
NORTHEAST AT 5 MPH. THE THUNDERSTORM COULD BE NEAR LEWES AROUND 500
PM IF IT CONTINUES TO MOVE AS IT APPEARS TO BE ALMOST STATIONARY.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3864 7529 3878 7538 3887 7524 3879 7515
      3879 7511 3881 7509 3880 7507 3868 7506
      3868 7509 3868 7511 3867 7513

FORECASTER: HEAVENER
Special weather statement, Aug 2, 4:33 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
433 PM EDT THU AUG 2 2012

DEZ002-022130-
KENT DE-
433 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL AFFECT KENT COUNTY...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF DOVER...MOVING NORTHEAST AT
5 MPH. THE THUNDERSTORM WILL BE NEAR HARRINGTON AROUND 515 PM AND
FELTON AROUND 530 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 3889 7570 3899 7574 3904 7574 3905 7574
      3909 7560 3894 7552

FORECASTER: HEAVENER
Special weather statement, Aug 2, 5:22 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
522 PM EDT THU AUG 2 2012

DEZ002-003-022215-
INLAND SUSSEX DE-KENT DE-
522 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL AFFECT KENT AND SUSSEX COUNTIES...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF DOVER...MOVING SOUTHEAST AT 5
MPH. THE THUNDERSTORM WILL BE NEAR ANDREWSVILLE AROUND 535 PM...
HARRINGTON AROUND 540 PM...FARMINGTON AROUND 600 PM AND HOUSTON
AROUND 615 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM HAS HAD A HISTORY OR PRODUCING NUMEROUS CLOUD TO GROUND
LIGHTNING STRIKES.

LAT...LON 3892 7533 3876 7554 3889 7571 3899 7552

FORECASTER: HEAVENER
Special weather statement, Aug 2, 6:08 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
608 PM EDT THU AUG 2 2012

DEZ002-MDZ020-022300-
CAROLINE MD-KENT DE-
608 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE AND KENT COUNTIES...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES NORTHEAST OF EASTON...MOVING EAST AT 10
MPH. THE THUNDERSTORM WILL BE NEAR SANDTOWN AROUND 635 PM...
ANDREWSVILLE AROUND 645 PM AND FELTON AROUND 700 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM. A WIND GUST UP TO 30 MPH IS ALSO POSSIBLE.

LAT...LON 3885 7581 3902 7588 3909 7555 3891 7547
      3888 7552 3886 7552

FORECASTER: HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 6:08 PM EDTSpecial Weather StatementPHICaroline52 min

Nearby

Areal Flood Advisories in Maryland, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.